MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Weakness (2145); Lethargy (2560)
Date of Event 06/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Ischemia and neurological deficits including stroke are known and anticipated complications with these types of procedures and are noted in the device labeling.Therefore, it was determined that these reported adverse events were anticipated procedural complications.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2018-01424, 3005168196-2018-01425, 3005168196-2018-01426, 3005168196-2018-01427.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent a coil embolization procedure to treat a rupture aneurysm using penumbra coils 400 (pc400s) with no issues.The next day, the patient health status declined.A computerized tomography/computerized tomography angiogram (ct/cta) then magnetic resonance imaging (mri) were ordered.The patient remains weak on right side and somnolent.According to the physician, the mri with left side infract that appeared more watershed.The cta was clear beyond the coil mass.The magnetic resonance angiography (mra) showed some narrowing near the coil mass which is partially artifact but overall looks patent.The patient is already on acetylsalicylic acid (asa) and had heparin during case.The patient was discharged to a rehabilitation center on (b)(6) 2018.As of (b)(6) 2018, the event was still considered unresolved.The left cerebral watershed stroke was reported to be a serious adverse event with a probable relationship to the pc400 system and the procedure.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7707481
Report Number3005168196-2018-01423
Device Sequence Number10945615
Product Code HCG
UDI-Device Identifier00814548010601
UDI-Public00814548010601
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4002C1040
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;
Patient Age79 YR
Date Report Sent to FDA01/01/2005